Alert archive / Georgia / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 228, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2023, 6:00 PM EDT for 17 counties in Georgia. It was in force for 60 min. 60 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2023, 6:00 PM EDT (22:00 UTC)
- Expired
- Jun 25, 2023, 7:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Carroll County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA, Henry County, GA, Newton County, GA, Paulding County, GA, Polk County, GA, Rockdale County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:02 PM EDT | TSTM WND DMG | Roswell, GA | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| Jun 25, 6:02 PM EDT | NON-TSTM WND GST 47 | Dobbins Air Reserve Bas, GA | AWOS station KMGE Dobbins AFB Mari. |
| Jun 25, 6:05 PM EDT | TSTM WND DMG | New Hope, GA | Downed trees and powerlines along Bobo road. |
| Jun 25, 6:06 PM EDT | TSTM WND DMG | 1 N Hiram, GA | Tree blocking CW Sims Road at King Road. |
| Jun 25, 6:06 PM EDT | TSTM WND DMG | 3 Ese Lilburn, GA | Report from mPING: 1-inch tree limbs broken; Shingles blown off. |
| Jun 25, 6:07 PM EDT | TSTM WND DMG | 2 Wsw Mount Bethel, GA | Report from mPING: 3-inch tree limbs broken; Power poles broken. |
| Jun 25, 6:09 PM EDT | TSTM WND DMG | 2 Wsw Mount Bethel, GA | Report from mPING: 3-inch tree limbs broken; Power poles broken. |
| Jun 25, 6:10 PM EDT | TSTM WND DMG | 1 Se Chamblee, GA | Trees Down. |
| Jun 25, 6:13 PM EDT | TSTM WND DMG | 2 N Dallas, GA | Tree down blocking John Walraven Road at Old Cartersville Road. |
| Jun 25, 6:15 PM EDT | TSTM WND DMG | 1 Ese Tucker, GA | Trees Down. |
| Jun 25, 6:15 PM EDT | TSTM WND DMG | 1 Nnw Clarkston, GA | Trees Down. |
| Jun 25, 6:15 PM EDT | TSTM WND DMG | 3 Se Sandy Plains, GA | The 911 Center reported a tree down at Cooper Street and Dallas Highway. |
| Jun 25, 6:15 PM EDT | TSTM WND DMG | La Vista, GA | Trees Down. |
| Jun 25, 6:17 PM EDT | TSTM WND DMG | 3 Sw Dallas, GA | Tree on a house along Lane Cemetary Road. |
| Jun 25, 6:17 PM EDT | TSTM WND DMG | Dallas, GA | Tree down on a home along Grove Park Ave. |
| Jun 25, 6:17 PM EDT | TSTM WND DMG | Yorkville, GA | Tree blocking Gold Mine Road near hwy 101. |
| Jun 25, 6:18 PM EDT | TSTM WND DMG | 1 N Six Flags Over Geor, GA | The 911 Center reported a tree down by Hillcrest Drive and Spring Drive. |
| Jun 25, 6:18 PM EDT | TSTM WND DMG | 2 Wnw Truist Park, GA | The 911 Center reported a tree down near Muncy Ct and Lakes Edge Dr. |
| Jun 25, 6:20 PM EDT | TSTM WND DMG | 1 Nw Chamblee, GA | Tree down on home. Severe structural damage. |
| Jun 25, 6:20 PM EDT | TSTM WND DMG | 1 Sse Kirkwood, GA | Large oak tree fell at Pennington Pl SE and Lomita Rd SE. |
| Jun 25, 6:20 PM EDT | TSTM WND DMG | 2 Ese Tucker, GA | Trees Down. |
| Jun 25, 6:20 PM EDT | TSTM WND DMG | 2 Nw Belmont, GA | Trees Down. |
| Jun 25, 6:20 PM EDT | TSTM WND DMG | 2 S Avondale Estates, GA | Trees Down. |
| Jun 25, 6:20 PM EDT | TSTM WND DMG | 2 Se Avondale Estates, GA | Trees Down. |
| Jun 25, 6:20 PM EDT | TSTM WND DMG | 3 Nne New Georgia, GA | Tree blocking the Marshall Fuller Road off Villa Rica Hwy. |
| Jun 25, 6:20 PM EDT | NON-TSTM WND GST 44 | Druid Hills, GA | Mesonet station 1473W Emory University Athletics. |
| Jun 25, 6:22 PM EDT | TSTM WND DMG | 1 Nnw Mableton, GA | Report from mPING: 3-inch tree limbs broken; Power poles broken. |
| Jun 25, 6:24 PM EDT | TSTM WND DMG | Buckhead, GA | *** 1 FATAL *** Tree fell on individual outdoors. |
| Jun 25, 6:25 PM EDT | TSTM WND DMG | 3 S Dallas, GA | Tree and powerlines fell onto a vehicle off Mustang Drive near villa rica Hwy. |
| Jun 25, 6:25 PM EDT | TSTM WND GST 55 | 1 S Chamblee, GA | ASOS station KPDK Peachtree Dekalb. |
| Jun 25, 6:27 PM EDT | TSTM WND DMG | 1 Ene Walnut Grove, GA | The Emergency Manager reported a tree blocking both lanes in the 4000 block of Highway 138. |
| Jun 25, 6:27 PM EDT | TSTM WND DMG | 2 Ese Windsor, GA | The Emergency Manager relayed a report of a tree down near the intersection of Piney Grove and Bullock Bridge Road. |
| Jun 25, 6:29 PM EDT | TSTM WND DMG | 3 Wnw Brownsville, GA | Tree and powerlines on a home along Bakers Bridge Road. |
| Jun 25, 6:30 PM EDT | TSTM WND DMG | 1 Wsw Lithonia, GA | Trees Down. |
| Jun 25, 6:30 PM EDT | TSTM WND DMG | 2 Ne Loganville, GA | Emergency manager reported tree blocking roadway in the 3000 block of Watson Mill Drive. |
| Jun 25, 6:30 PM EDT | TSTM WND DMG | 2 Nne Arabia Mountain, GA | Trees Down. |
| Jun 25, 6:30 PM EDT | TSTM WND DMG | 2 S Panthersville, GA | Trees Down. |
| Jun 25, 6:30 PM EDT | TSTM WND DMG | 2 W Snapfinger, GA | Trees Down. |
| Jun 25, 6:30 PM EDT | TSTM WND DMG | 3 Sse Panthersville, GA | Trees Down. |
| Jun 25, 6:30 PM EDT | TSTM WND DMG | 3 W Brownsville, GA | |
| Jun 25, 6:32 PM EDT | TSTM WND DMG | 1 Wnw Walnut Grove, GA | Emergency manager reported tree down at the intersection of Emmett Still road and Ashley Falls court. |
| Jun 25, 6:32 PM EDT | TSTM WND DMG | 2 N Union, GA | Tree down blocking Hogue Road near Old Yorkville Rd. |
| Jun 25, 6:32 PM EDT | TSTM WND DMG | 3 Nnw Union, GA | Tree down across Bell Road near GA 101. |
| Jun 25, 6:33 PM EDT | TSTM WND DMG | 1 Sse Villa Rica, GA | The 911 center reported a tree down in Villa Rica east bound on interstate 20. |
| Jun 25, 6:33 PM EDT | TSTM WND DMG | 2 Ssw Dallas, GA | Trees and powerlines down across Monroe Cole Road near cole Lake Road. |
| Jun 25, 6:33 PM EDT | TSTM WND DMG | Lake Val-Do-Mar, GA | The 911 Center reported trees down at several locations in northwest Douglas county, including Stockmar Road, I-20, Andy Mountain Road, Nalley Road, several along Veterans Memorial Highway, GA Highway 61, Tyson Road, Summer Cypress Drive, and powerlines down a |
| Jun 25, 6:33 PM EDT | TSTM WND DMG | Winston, GA | The 911 Center reported trees down at I-20 near mile 30 and Veterans Memorial Highway at Post Road. |
| Jun 25, 6:34 PM EDT | TSTM WND DMG | 1 Se Lake Val-Do-Mar, GA | Several Trees downed at the intersection of Conners road and Tyson Road. |
| Jun 25, 6:35 PM EDT | TSTM WND DMG | 1 Ene Loganville, GA | Emergency manager reported tree down on a home on Bay Creek Lodge causing structural damage. |
| Jun 25, 6:35 PM EDT | TSTM WND DMG | 1 Ne New Georgia, GA | Tree blocking the road along Cole Creek Rd. |
| Jun 25, 6:36 PM EDT | TSTM WND DMG | 2 Ne Union, GA | Tree blocking RC Thompson Road off of Zion Church Road. |
| Jun 25, 6:37 PM EDT | TSTM WND DMG | 1 Nw Lakeview Estates, GA | Trees down along Westminster Way NW. |
| Jun 25, 6:38 PM EDT | TSTM WND DMG | 3 Wsw Big Haynes Creek, GA | Trees down at the intersection of Zingara Rd and Hightower Trail. |
| Jun 25, 6:39 PM EDT | TSTM WND DMG | 1 Ssw Douglasville, GA | The 911 Center reported trees and/or powerlines down at numerous locations within Douglasville, including trees down at Alcris Drive, Cedar Mountain Road, Prestley Mill Road, Strickland Street at Timberlane Road, Rose Avenue, Clark Street at Park Street, Bowde |
| Jun 25, 6:39 PM EDT | TSTM WND DMG | 2 S Walnut Grove, GA | Emergency manager reported tree down on powerline along highway 81 in Oxford. |
| Jun 25, 6:39 PM EDT | TSTM WND DMG | 2 Wsw Fairplay, GA | The 911 Center reported trees down on Highway 5 at Highway 166, Highway 5 at Hollis Road, and powerlines down at Deer Run Trail. |
| Jun 25, 6:40 PM EDT | TSTM WND DMG | 1 Nnw Conyers, GA | Tree down on Cooper Cir NW in Conyers. |
| Jun 25, 6:40 PM EDT | TSTM WND DMG | 2 E Arabia Mountain, GA | Tree and powerlines along Glenhaven Ct. |
| Jun 25, 6:40 PM EDT | TSTM WND DMG | Conyers, GA | Trees down on Malcom St in Conyers. |
| Jun 25, 6:41 PM EDT | TSTM WND DMG | 2 Ene Youth, GA | Emergency manager reported tree down at the intersection of Thompson Mill and Broadnax Mill roads, closing Thompson Mill. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 77 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1363 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
876
WUUS52 KFFC 252200
SVRFFC
GAC015-045-057-063-067-089-097-113-117-121-135-151-217-223-233-247-
297-252300-
/O.NEW.KFFC.SV.W.0228.230625T2200Z-230625T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
600 PM EDT Sun Jun 25 2023
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Paulding County in northwestern Georgia...
DeKalb County in north central Georgia...
Northern Fayette County in north central Georgia...
Northeastern Carroll County in northwestern Georgia...
Douglas County in north central Georgia...
Gwinnett County in north central Georgia...
Northern Newton County in north central Georgia...
Rockdale County in north central Georgia...
Southern Cherokee County in north central Georgia...
Southwestern Forsyth County in north central Georgia...
Cobb County in north central Georgia...
Northwestern Henry County in north central Georgia...
Western Walton County in north central Georgia...
Fulton County in north central Georgia...
Clayton County in north central Georgia...
Eastern Polk County in northwestern Georgia...
Bartow County in northwestern Georgia...!** weakened.
* Until 700 PM EDT.
* At 600 PM EDT, severe thunderstorms were located along a line
extending from near Alpharetta to near Taylorsville to near
Yorkville to near Clem, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Marietta, Douglasville, Lawrenceville, Canton,
Cartersville, Decatur, Fayetteville, Conyers, Covington, Dallas,
Jonesboro, Peachtree Corners, City of South Fulton, Sandy Springs,
Roswell, Johns Creek, Alpharetta, Smyrna and Dunwoody.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3430 8502 3424 8434 3394 8380 3364 8375
3354 8433 3346 8446 3347 8462 3351 8462
3351 8485 3349 8486 3361 8502 3379 8498
3381 8504 3390 8504 3391 8506
TIME...MOT...LOC 2200Z 315DEG 39KT 3404 8427 3404 8495 3389 8499 3352
8507
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Albright1 follow-up statement
977
WWUS52 KFFC 252224
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
624 PM EDT Sun Jun 25 2023
GAC015-057-117-252233-
/O.CAN.KFFC.SV.W.0228.000000T0000Z-230625T2300Z/
Cherokee GA-Forsyth GA-Bartow GA-
624 PM EDT Sun Jun 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CHEROKEE...
SOUTHWESTERN FORSYTH AND BARTOW COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central and northwestern Georgia.
LAT...LON 3408 8504 3408 8451 3399 8431 3404 8397
3394 8380 3364 8375 3354 8433 3346 8446
3347 8462 3351 8462 3351 8485 3349 8486
3361 8502 3379 8498 3381 8504 3390 8504
3391 8506
TIME...MOT...LOC 2223Z 315DEG 39KT 3387 8407 3388 8475 3373 8479 3336
8487
$$
GAC045-063-067-089-097-113-121-135-151-217-223-233-247-297-252300-
/O.CON.KFFC.SV.W.0228.000000T0000Z-230625T2300Z/
Paulding GA-DeKalb GA-Fayette GA-Carroll GA-Douglas GA-Gwinnett GA-
Newton GA-Rockdale GA-Cobb GA-Henry GA-Walton GA-Fulton GA-
Clayton GA-Polk GA-
624 PM EDT Sun Jun 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR PAULDING...DEKALB...NORTHERN FAYETTE...NORTHEASTERN CARROLL...
DOUGLAS...GWINNETT...NORTHERN NEWTON...ROCKDALE...COBB...NORTHWESTERN
HENRY...WESTERN WALTON...FULTON...CLAYTON AND EASTERN POLK
COUNTIES...
At 623 PM EDT, severe thunderstorms were located along a line
extending from near Lilburn to Hiram to Winston to near
Arnco-Sargent, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur,
Fayetteville, Conyers, Covington, Dallas, Jonesboro, Peachtree
Corners, City of South Fulton, Sandy Springs, Roswell, Smyrna,
Dunwoody, East Point, Kennesaw, Duluth and Stockbridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3408 8504 3408 8451 3399 8431 3404 8397
3394 8380 3364 8375 3354 8433 3346 8446
3347 8462 3351 8462 3351 8485 3349 8486
3361 8502 3379 8498 3381 8504 3390 8504
3391 8506
TIME...MOT...LOC 2223Z 315DEG 39KT 3387 8407 3388 8475 3373 8479 3336
8487
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:39 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 25, 3:39 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 339 PM EDT Sun Jun 25 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Monday) Issued at 338 PM EDT Sun Jun 25 2023 The MCS that has been discussed over the last several days has transpired and is currently making its way through Tennessee while thunderstorms are also beginning to fire across northern Alabama. As is typical for summertime convective complexes, guidance has had quite varying solutions on its evolution. While considerable uncertainty has plagued this forecast over the last couple of days, strong enough signals in the trends have given some degree of confidence that the areas along and north of I-85 will incur the most impacts from the MCS this afternoon and evening before it fizzles out over central Georgia. While the best instability is to our west, SBCAPE around 1000-2000 J/kg across north and west Georgia (with a few pockets above 2000 J/kg over far northwest Georgia), DCAPE over 1000 J/kg, and 700-500mb lapse rates over 6.5 C/km will result in concerns over damaging wind gusts up to 60 mph and quarter sized hail in the strongest storms this afternoon and evening. SPC has appropriately placed the areas along and north of I-85 in a Slight Risk for severe storms with a Marginal Risk extending further southeast between I-85 and a line from Stewart County to Warren County. At the time of writing, a Severe Thunderstorm Watch has been issued for several counties in North Georgia where additional counties downstream may be added depending on how the severe threat evolves. While it remains to be seen how the round of thunderstorms this afternoon and evening will play out exactly, there is growing confidence that the next push during the early morning hours could produce isolated showers and thunderstorms during the morning commute for the metro areas. As the front continues to make its way further south throughout the day, areas primarily along and south of I-85 tomorrow afternoon could see strong to severe thunderstorms with the metro Atlanta area remaining on the northern fringe of the potential thunderstorm activity tomorrow. Instability tomorrow afternoon will be favorable to support updrafts with widespread 1500- 2000 J/kg of SBCAPE over the forecast area and lapse rates again trending between 6.5-7.5 C/km. For now, nearly the entire CWA with the exception of a small area in northwest Georgia is included in a Marginal Risk for severe storms on Monday where damaging wind gusts and quarter sized hail will again be the primary hazards. While confidence has increased in the potential for isolated to scattered showers and storms tomorrow, have limited PoPs to a high end chance as recent trends have backed off on widespread coverage. KAL && .LONG TERM... (Tuesday morning through next Saturday) Issued at 338 PM EDT Sun Jun 25 2023 As the long term period begins on Tuesday, an amplified mid level ridge will be positioned over the central CONUS, extending as far north as southern Canada. An occluded low pressure system will also be centered over the Great Lakes, with troughing extending south and east along the Atlantic coast. This synoptic setup will keep Georgia underneath northwesterly flow aloft between these two features. On Tuesday, the cold front extending from the aforementioned low will sink into south-central Georgia, while surface high pressure meanwhile builds into the eastern CONUS. While there is not expected to be much impact on high temperatures behind the front (with afternoon highs reaching into the upper 80s to low 90s on Tuesday), dewpoints are expected to drop into the low 60s across north Georgia. Chances for isolated to scattered showers and thunderstorms are expected to be confined to central Georgia, closest to the frontal boundary, on Tuesday afternoon. Dewpoints will be fairly low for this time of the year on Wednesday, but temperatures will begin to gradually warm, with afternoon highs a couple of degrees warmer than Tuesday. Mid-range guidance indicates that that a couple of disturbances traversing the NW flow could move through the Deep South, which could help support thunderstorm development in spite of the relatively dry surface conditions. At this time, PoPs remain low on Wednesday as these disturbances are progged to stay to the west of Georgia and subsidence of drier air aloft will also serve to limit diurnally- driven convection. However, remember that the northwesterly upper flow will remain active through the end of the week, and is notorious for surprises this time of the year that are not well- resolved by synoptic models. Low-level ridging will build eastward into the forecast area on Thursday and Friday, pushing the old frontal boundary back to the north as a warm front and continuing the warming trend through the end of the period. By the end of the work week and into the weekend, high temperatures are forecast to range from 5-10 degrees above climatological normals. Temperatures are currently anticipated to be hottest on Friday afternoon - in the upper 90s across the majority of the area. Furthermore, heat index values during this time could reach or exceed Heat Advisory criteria, especially in central Georgia. With these hot temperatures and dewpoints recovering into the upper 60s to low 70s, better coverage of diurnally-driven thunderstorms will be favored late in the week and going into next weekend. King && .AVIATION... (18Z TAFS) Issued at 211 PM EDT Sun Jun 25 2023 VFR conditions anticipated throughout this TAF cycle. TSRA generally between 20-02Z for the metro sites with CSG timing between 00-04Z with a complex of storms. VCSH after 06Z for northern sites with TSRA between 08-14Z with later timing for MCN/CSG between 12 and 18Z as a front approaches. W winds between 5 an 10KT could gust up to 25KT in storms. //ATL Confidence...18Z Update... Medium confidence on this evening's TSRA. Low confidence on TSRA tomorrow morning. High confidence on all other elements. KAL && .PRELIMINARY POINT TEMPS/POPS... Athens 70 90 69 90 / 20 50 30 0 Atlanta 71 89 71 90 / 40 50 30 0 Blairsville 64 84 61 82 / 50 40 30 0 Cartersville 68 90 67 90 / 50 50 20 0 Columbus 72 91 73 93 / 40 50 40 20 Gainesville 70 88 69 87 / 30 40 30 0 Macon 72 92 72 93 / 10 50 40 10 Rome 69 92 67 91 / 50 40 10 0 Peachtree City 69 90 69 91 / 30 50 30 10 Vidalia 73 92 74 92 / 10 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...KAL LONG TERM....King AVIATION...KAL
Hazardous weather outlook, Jun 25, 3:35 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 335 PM EDT Sun Jun 25 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-261945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 335 PM EDT Sun Jun 25 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A Severe Thunderstorm Watch has been issued for portions of far north and northwest Georgia and will remain in effect until 8 PM EDT. A large cluster of showers and thunderstorms is moving into far northwest Georgia, and is expected to drop southeast across much of north and central Georgia this afternoon into the evening hours. At this time, the highest potential for any strong to severe thunderstorms looks to be roughly along and west of the Interstate 85 corridor. Frequent lightning, gusty winds and locally heavy rainfall will be likely within any storms that occur. The primary severe weather hazards would be damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Another round of thunderstorms is expected on Monday ahead of and along a cold front. Some storms may become strong to severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. Isolated thunderstorms will be possible in the afternoon and evening Thursday and Friday, followed by scattered through Saturday. Hot and humid conditions Thursday through Saturday will lead to heat index values over 100 degrees across the majority of the area, and over 105 degrees in portions of central Georgia. If spending time outdoors, be sure to stay hydrated, wear lightweight clothing, and take plenty of time to rest. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Jun 25, 5:33 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
533 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Tstm Wnd Dmg 1 NE Dahlonega 34.54N 83.97W
06/25/2023 Lumpkin GA Emergency Mngr
Multiple trees reported down across Lumpkin
County.
&&Local storm report, Jun 25, 5:38 PM EDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
538 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM Tstm Wnd Gst 4 SSW Camp Coleman Lake 34.61N 83.88W
06/25/2023 M58 MPH Lumpkin GA Mesonet
&&Local storm report, Jun 25, 5:40 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
540 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM Tstm Wnd Gst 2 NW Blue Ridge 34.89N 84.34W
06/25/2023 M63 MPH Fannin GA Mesonet
&&Local storm report, Jun 25, 5:43 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
543 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM Flood 1 ENE Fort Oglethorpe 34.96N 85.24W
06/25/2023 Catoosa GA Public
Report from mPING: River/Creek overflowing;
Cropland/Yard/Basement Flooding.
&&Local storm report, Jun 25, 5:44 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
544 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Flash Flood Lakeview 34.99N 85.26W
06/25/2023 Catoosa GA Public
Report from mPING: Street/road flooding;
Street/road closed.
&&Local storm report, Jun 25, 6:00 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
600 PM EDT Sun Jun 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Dmg 1 SE Lake Arrowhead 34.28N 84.58W
06/25/2023 Cherokee GA Emergency Mngr
Multiple trees reported down in northwestern
and western Cherokee county.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 3:37 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Fannin, Gilmer, Murray, Whitfield | 38 min |
| Jun 25, 3:41 PM EDT | Special Weather Statement | FFC | Towns, Union | 34 min |
| Jun 25, 3:56 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 49 min |
| Jun 25, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dawson, Fannin, Gilmer, Gordon, Murray and 2 more | 48 min |
| Jun 25, 4:16 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 29 min |
| Jun 25, 4:23 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Lumpkin, Union, White | 52 min |
| Jun 25, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Floyd, Walker | 46 min |
| Jun 25, 4:54 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Gilmer, Hall, Lumpkin, White | 51 min |
| Jun 25, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Catoosa, Cherokee, Gilmer, Gordon, Murray and 2 more | 48 min |
| Jun 25, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Chattooga, Cherokee, Floyd, Fulton | 46 min |
| Jun 25, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Dawson, Forsyth, Gwinnett, Hall and 1 more | 45 min |
| Jun 25, 5:21 PM EDT | Special Weather Statement | FFC | Haralson | 9 min |
| Jun 25, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson | 29 min |
| Jun 25, 5:34 PM EDT | Flash Flood Warning | FFC | Catoosa, Walker | 2 hr |
| Jun 25, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Cherokee, Clarke, DeKalb, Forsyth and 5 more | 32 min |
| Jun 25, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Floyd, Haralson, Polk | 42 min |
| Jun 25, 6:07 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Clarke, Jackson, Madison, Morgan, Oconee and 2 more | 38 min |
| Jun 25, 6:21 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Polk | 39 min |
| Jun 25, 6:32 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Fayette, Henry, Jasper, Newton and 2 more | 43 min |
| Jun 25, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee, Oglethorpe, Putnam, Walton | 53 min |
| Jun 25, 6:41 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Crawford, Fulton, Heard, Monroe | 49 min |
| Jun 25, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Douglas, Fayette, Fulton, Henry and 2 more | 34 min |
| Jun 25, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 33 min |
| Jun 25, 7:10 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Clayton, Fayette, Henry, Jasper, Jones and 7 more | 65 min |
| Jun 25, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Heard, Meriwether, Troup | 56 min |
| Jun 25, 7:30 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock, Putnam, Taliaferro, Warren | 30 min |
| Jun 25, 7:42 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Jones, Lamar, Monroe, Talbot and 2 more | 48 min |
| Jun 25, 7:47 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Troup | 43 min |
| Jun 25, 7:59 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Twiggs, Warren, Washington, Wilkinson | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.